Alert archive / Missouri / Flood Watches in 2021
Flood Watch 1, NWS Kansas City, MO
NWS Kansas City, MO issued this flood watch at Mar 11, 2021, 3:43 AM CST for 6 counties in Missouri; Linn County, Miami County, Kansas. It took effect at Mar 12, 2021, 6:00 AM CST. It was in force for 33 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2021, 3:43 AM CST (09:43 UTC)
- In effect from
- Mar 12, 2021, 6:00 AM CST
- Expired
- Mar 13, 2021, 3:00 PM CST
- In force
- 33 hr
- Issued by
- NWS Kansas City, MO
- Flood severity
- None
Counties Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO, Cooper County, MO, Henry County, MO, Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 37 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 2945 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
954 WGUS63 KEAX 110943 FFAEAX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Kansas City/Pleasant Hill MO 343 AM CST Thu Mar 11 2021 .A stationary boundary will create a prolonged threat for rainfall across central Missouri. Two to four inches of additional rainfall are possible across central Missouri through Saturday evening. KSZ057-060-MOZ043>046-053-054-112200- /O.NEW.KEAX.FA.A.0001.210312T1200Z-210315T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Miami-Linn KS-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Clinton, La Cygne, Adrian, Boonville, Paola, Osawatomie, Butler, Harrisonville, Pleasanton, Mound City, Pleasant Hill, Warrensburg, Belton, Raymore, Sedalia, Louisburg, Windsor, and Rich Hill 343 AM CST Thu Mar 11 2021 ...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Pleasant Hill MO has issued a * Flood Watch for Portions of east central Kansas, including the following areas, Linn KS and Miami. Portions of Missouri, including the following areas, Bates, Cass, Cooper, Henry, Johnson MO and Pettis. * From Friday morning through Sunday evening. * Periods of rainfall from Friday morning through Saturday evening could lead to an additional two to four inches of rainfall across the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ BT
6 follow-up statements
443 WGUS63 KEAX 112037 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 237 PM CST Thu Mar 11 2021 .A stationary boundary will create a prolonged threat for rainfall across central Missouri. Two to four inches of additional rainfall are possible across central Missouri through Sunday evening. KSZ057-060-MOZ043>046-053-054-121100- /O.CON.KEAX.FA.A.0001.210312T1200Z-210315T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Miami-Linn KS-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Clinton, La Cygne, Adrian, Boonville, Paola, Osawatomie, Butler, Harrisonville, Pleasanton, Mound City, Pleasant Hill, Warrensburg, Belton, Raymore, Sedalia, Louisburg, Windsor, and Rich Hill 237 PM CST Thu Mar 11 2021 ...FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH SUNDAY EVENING... The Flood Watch continues for * Portions of east central Kansas, including the following areas, Linn KS and Miami. Portions of Missouri, including the following areas, Bates, Cass, Cooper, Henry, Johnson MO and Pettis. * From Friday morning through Sunday evening. * Periods of rainfall from Friday morning through Sunday evening could lead to an additional two to four inches of rainfall across the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ PP
204 WGUS63 KEAX 121015 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 415 AM CST Fri Mar 12 2021 .Several rounds of moderate to heavy rain will impact the area, mainly along and south of the Missouri River Friday through Sunday. Each day may bring with it a chance for around an inch of rain, and after the 3 day period may result in around 2 to 4 inches of rain for the watch area. While there may be an isolated threat for flash flooding the primary concern will be rising area streams, with minor flooding expected and moderate flooding possible. KSZ057-060-MOZ043>046-053-054-122200- /O.CON.KEAX.FA.A.0001.210312T1200Z-210315T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Miami-Linn KS-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 415 AM CST Fri Mar 12 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... The Flood Watch continues for * Portions of east central Kansas and Missouri, including the following areas, in east central Kansas, Linn KS and Miami. In Missouri, Bates, Cass, Cooper, Henry, Johnson MO, and Pettis. * Through Sunday evening * Periods of rainfall from Friday morning through Sunday evening could lead to an additional two to four inches of rainfall across the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
228 WGUS63 KEAX 122104 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 304 PM CST Fri Mar 12 2021 .Several rounds of moderate to heavy rain will impact the area, mainly along and south of the Missouri River Friday through Sunday. Each day may bring with it a chance for around an inch of rain, and after the 3 day period may result in around 2 to 4 inches of rain for the watch area. While there may be an isolated threat for flash flooding the primary concern will be rising area streams, with minor flooding expected and moderate flooding possible. KSZ057-060-MOZ043>046-053-054-131100- /O.CON.KEAX.FA.A.0001.000000T0000Z-210315T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Miami-Linn KS-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Clinton, La Cygne, Adrian, Boonville, Paola, Osawatomie, Butler, Harrisonville, Pleasanton, Mound City, Pleasant Hill, Warrensburg, Belton, Raymore, Sedalia, Louisburg, Windsor, and Rich Hill 304 PM CST Fri Mar 12 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... The Flood Watch continues for * Portions of east central Kansas, including the following areas, Linn KS and Miami. Portions of Missouri, including the following areas, Bates, Cass, Cooper, Henry, Johnson MO and Pettis. * Through Sunday evening. * * Periods of rainfall from Friday through Sunday evening could lead to an additional two to four inches of rainfall across the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ PP
885 WGUS63 KEAX 131011 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 411 AM CST Sat Mar 13 2021 .Light rain expected across the watch area on Saturday. Creeks and streams are already swollen, so even minor amounts of moisture will cause further minor to moderate flooding. Another round of moderate to at times heavy rain will arrive for Sunday, which will cause even more aggravation along already swollen and flooding streams. KSZ057-060-MOZ043>046-053-054-132200- /O.CON.KEAX.FA.A.0001.000000T0000Z-210315T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Miami-Linn KS-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Paola, Osawatomie, Louisburg, Pleasanton, La Cygne, Mound City, Belton, Raymore, Harrisonville, Pleasant Hill, Warrensburg, Sedalia, Boonville, Butler, Adrian, Rich Hill, Clinton, and Windsor 411 AM CST Sat Mar 13 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... The Flood Watch continues for * Portions of east central Kansas and Missouri, including the following areas, in east central Kansas, Linn KS and Miami. In Missouri, Bates, Cass, Cooper, Henry, Johnson MO, and Pettis. * Through Sunday evening * Periods of rainfall through Sunday evening could lead to an additional one to two inches of rainfall across the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$
186 WGUS63 KEAX 132038 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 238 PM CST Sat Mar 13 2021 .Light rain and drizzle will remain possible through Saturday evening. Rain chances will increase after midnight through Sunday morning. The greatest rainfall and best chances are expected to develop through the late morning and continue through Sunday evening. Any period of moderate to heavy rainfall will cause additional aggravation of already swollen and flooding rivers and streams. KSZ057-060-MOZ043>046-053-054-141000- /O.CON.KEAX.FA.A.0001.000000T0000Z-210315T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Miami-Linn KS-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Clinton, La Cygne, Adrian, Boonville, Paola, Osawatomie, Butler, Harrisonville, Pleasanton, Mound City, Pleasant Hill, Warrensburg, Belton, Raymore, Sedalia, Louisburg, Windsor, and Rich Hill 238 PM CST Sat Mar 13 2021 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... The Flood Watch continues for * Portions of east central Kansas, including the following areas, Linn KS and Miami. Portions of Missouri, including the following areas, Bates, Cass, Cooper, Henry, Johnson MO and Pettis. * Through Sunday evening. * Periods of rainfall through Sunday evening could lead to an additional one to three inches of rainfall across the watch area. PRECAUTIONARY/PREPAREDNESS ACTIONS... You should monitor later forecasts and be alert for possible Flood Warnings. Those living in areas prone to flooding should be prepared to take action should flooding develop. && $$ Kurtz
323 WGUS63 KEAX 132100 FFAEAX Flood Watch National Weather Service Kansas City/Pleasant Hill MO 300 PM CST Sat Mar 13 2021 KSZ057-060-MOZ043>046-053-054-132200- /O.CAN.KEAX.FA.A.0001.000000T0000Z-210315T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Miami-Linn KS-Cass-Johnson MO-Pettis-Cooper-Bates-Henry- Including the cities of Clinton, La Cygne, Adrian, Boonville, Paola, Osawatomie, Butler, Harrisonville, Pleasanton, Mound City, Pleasant Hill, Warrensburg, Belton, Raymore, Sedalia, Louisburg, Windsor, and Rich Hill 300 PM CST Sat Mar 13 2021 ...FLOOD WATCH IS CANCELLED... The Flood Watch for Portions of east central Kansas, including the following areas, Linn KS and Miami. Portions of Missouri, including the following areas, Bates, Cass, Cooper, Henry, Johnson MO and Pettis. has been cancelled. The Flood Watch is cancelled. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. $$ Kurtz
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flood watch went out at Mar 10, 10:48 PM CST, 4 hours 55 minutes earlier.
Area forecast discussion, Mar 10, 10:48 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1048 PM CST Wed Mar 10 2021 .Discussion... Issued at 237 PM CST WED MAR 10 2021 Key messages: - Very strong winds will persist through the afternoon ahead of a cold front that will be moving through the area this evening. - A few strong to marginally severe storms are possible this evening as cold front moves southward through the area. - Multiple rounds of rain, mainly south of Highway 50, expected through the weekend and into early next week. Detailed discussion... A deepening surface low, in response to a strong mid-level shortwave trough, is leading to a tight pressure gradient across the area. Strong southwesterly low-level flow ahead of the mid-level shortwave, combined with deep mixing into those winds aloft is resulting in wind gusts in the 50 to 55 mph range across eastern KS and western MO. The tight pressure gradient, on the order of 30 to 40 ubars/km, is supporting sustained winds of 30 to 35 mph. These winds will continue through the afternoon into the evening hours. Winds may begin to decrease around 00Z and later as the pressure gradient begins to weaken and low-level lapse rates become less steep with the loss of daytime heating. It will still remain windy though until the front moves through this evening but should not be nearly as windy as the afternoon hours. As the cold front moves southward through the area late this afternoon into this evening, it will become the focus for some showers and storms. The overall setup for severe potential is somewhat marginal. Forecast soundings along and ahead of the front show mainly elevated instability as low-level moisture is still on the low side with dewpoints likely climbing into the middle 50s ahead of the front. This should yield about 500 to possibly as much as 1000 J/kg of CAPE in the elevated layer. While there is still surface based CAPE, the lack of higher dewpoints is preventing that from being fully realized with some inhibition in to the lower levels overcome. Shear through this layer though is quite strong, likely in excess of 50 kts, and as a result a few strong to severe storms are possible. While hail is still the most likely hazard, wind will also be a concern given the very strong winds aloft. The cold front will become more east-west oriented overnight across the southern portion of the forecast area. This orientation could lead to a localized heavy rain threat as showers/storms become more numerous/ widespread in our south. The front should slide to the south of the are by tomorrow morning, with only some elevated showers possible tomorrow morning. Temperatures will be cooler for Thursday, but really just close to normal for this time of year. The cold front will settle south of the area but deep isentropic ascent over the boundary Friday afternoon into Saturday will result in widespread showers and a few storms, especially in our south. The main upper trough will move eastward, slowly, Sunday into Monday. This will lead to another round of widespread rain and a few storms Sunday night into Monday. The multiple rounds of rainfall Friday night into Monday, could result in flooding in some areas. After coordinating with neighboring offices regarding this potential, have held off on a long duration flood watch, given the active ongoing weather. That said, a flood watch will likely be needed within the next few forecasts packages. && .Aviation...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1028 PM CST WED MAR 10 2021 VFR conditions expected through the TAF period. Will continue to see gradual clearing of clouds and winds from the northwest around 10 knots overnight. Thursday, winds will turn slightly to the north to northeast but will remain around 10 knots. && .Fire Weather... Issued at 237 PM CST WED MAR 10 2021 Dangerous fire weather conditions will persist in far northwestern MO where the combination of strong and gusty winds and low humidity values will combine to lead to extreme fire weather risk. Conditions will begin to improve this evening as winds begin to decrease and temperatures begin to cool off behind a cold front. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...CDB Aviation...HB Fire Weather...CDB
Hazardous weather outlook, Mar 10, 4:49 AM CST, 22 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 449 AM CST Wed Mar 10 2021 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-111100- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 449 AM CST Wed Mar 10 2021 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Very high to extreme fire weather danger is expected today with dry conditions and south-southwest winds gusting 40 to 50 mph. A wind advisory is in effect for the entire area through 6PM. Strong to isolated severe storms will be possible tonight with large hail being the main threat. Heavy rain will also be possible with these storms with localized amounts up to 2 inches which could lead to local flooding. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Several rounds of showers and thunderstorms are expected tonight through Monday with two to five inches of total rainfall possible along and south of the I-70 corridor. This rainfall may lead to flash flooding as will as minor flooding on area rivers. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:15 PM CST | Special Weather Statement | EAX | Harrison | 45 min |
| Mar 10, 6:52 PM CST | Severe Thunderstorm Warning | EAX | Grundy, Mercer, Putnam, Sullivan | 38 min |
| Mar 10, 7:03 PM CST | Special Weather Statement | EAX | Clay | 27 min |
| Mar 10, 8:01 PM CST | Special Weather Statement | EAX | Jackson | 14 min |
| Mar 11, 10:07 AM CST | River Flood Warning | EAX | Johnson, Pettis | 9 days |
| Mar 11, 10:07 AM CST | River Flood Warning | EAX | Cooper, Saline | 13 days |
| Mar 11, 10:07 AM CST | River Flood Warning | EAX | Cass, Henry, Johnson | 9 days |
| Mar 11, 10:07 AM CST | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| Mar 11, 10:07 AM CST | River Flood Warning | EAX | Cooper | 3 days |
| Mar 10, 8:45 PM CST | Special Weather Statement | EAX | Linn | 30 min |
Nearby
Flood Watches in Missouri, 2021Flood Watches in Kansas, 2021Every flood watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.